Alert archive / Wisconsin / Frost Advisories in 2020

Frost Advisory 4, NWS Green Bay, WI

June 12, 20207 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Jun 12, 2020, 3:01 AM CDT for 7 counties in Wisconsin. It took effect at Jun 13, 2020, 12:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2020, 3:01 AM CDT (08:01 UTC)
In effect from
Jun 13, 2020, 12:00 AM CDT
Expired
Jun 13, 2020, 6:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2020-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2020-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

316 
WWUS73 KGRB 120801
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
301 AM CDT Fri Jun 12 2020

WIZ005-010>013-018-019-121615-
/O.NEW.KGRB.FR.Y.0004.200613T0500Z-200613T1100Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, and Antigo
301 AM CDT Fri Jun 12 2020

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CDT
SATURDAY...

* WHAT...Clear skies, light winds and temperatures in the upper
  20s to mid 30s will result in frost formation.

* WHERE...Vilas, Oneida, Forest, Florence, Northern Marinette 
  County, Lincoln and Langlade Counties.

* WHEN...From midnight tonight to 6 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
259 
WWUS73 KGRB 121629
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1129 AM CDT Fri Jun 12 2020

WIZ005-010>013-018-019-130030-
/O.CON.KGRB.FR.Y.0004.200613T0500Z-200613T1100Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, and Antigo
1129 AM CDT Fri Jun 12 2020

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CDT SATURDAY...

* WHAT...Clear skies, light winds, and temperatures in the upper
  20s to lower 30s will result in frost formation.

* WHERE...Langlade, Lincoln, Vilas, Northern Marinette County, 
  Florence, Forest and Oneida Counties.

* WHEN...From midnight tonight to 6 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
357 
WWUS73 KGRB 130010
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
710 PM CDT Fri Jun 12 2020

WIZ005-010>013-018-019-131100-
/O.CON.KGRB.FR.Y.0004.200613T0500Z-200613T1100Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, and Antigo
710 PM CDT Fri Jun 12 2020

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CDT SATURDAY...

* WHAT...Clear skies, light winds, and temperatures in the lower
  to middle 30s will result in frost formation.

* WHERE...Langlade, Lincoln, Vilas, Northern Marinette County, 
  Florence, Forest and Oneida Counties.

* WHEN...From midnight tonight to 6 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

AK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Jun 11, 11:14 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 11, 11:14 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1114 PM CDT Thu Jun 11 2020

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 202 PM CDT Thu Jun 11 2020

Showers and thunderstorms are expected to continue to develop
across the area through the evening hours as a cold front tracks
south through the area with some upper level jet support and a mid
level trough tracking through the western Great Lakes region.
Although moisture is fairly limited, there is some modest MUCAPEs
building across the area with low WBZ heights and an inverted V
sounding in the lowest levels indicate that the strongest storms
could produce winds over 40 mph and hail.

Cold air will filter in across the region later tonight as the
convection comes to an end. Overnight lows are expected to fall to
around 40 across the far north, with lows around 50 across central
and east-central Wisconsin.

Friday will be cool for this time of the year as 850 mb
temperatures plummet into the single digits. The day will start
out fairly sunny, however clouds are expected to increase during
the afternoon as the cold air creates steep low level lapse rates
across the region. There could even be an isolated shower across
portions of central and east-central Wisconsin during the
afternoon hours as depicted by the CAMS models. Highs on Friday
are expected to mainly be in the 60s with some upper 50s possible
across north-central and the Door Peninsula and low 70s possible
across portions of central Wisconsin.

.LONG TERM...Friday Night Through Thursday
Issued at 202 PM CDT Thu Jun 11 2020

The initial concern will be how cool to take temperatures Friday
night as frost is looking more likely across the north. Later
concerns would be a return of the warmth/humidity toward the
middle of next week, along with a chance of showers/storms.

A somewhat amplified flow consisting of a northwest CONUS upper
trough, southern Plains to Great Lakes upper ridge and a closed
upper low over the mid-Atlantic states to persist into the middle
of next week as the upper low bogs down eastward movement of
systems. After a cool weekend, temperatures are forecast to slowly
rise each day next week as the upper ridge to be nearby.
Precipitation chances appear limited until perhaps Tuesday at the
earliest when Pacific systems ride northeast toward Lake Superior
and a frontal boundary to likely be draped on the northern edge of
the upper ridge.

An upper ridge over the central CONUS will provide a cool
northwest flow into WI Friday night. A surface ridge axis to
stretch from western Ontario southward through WI, then southwest
to the southern Plains and will provide mostly clear skies/light
winds to northeast WI. Near perfect radiational cooling conditions
will allow temperatures to easily fall through the night with
readings expected to dip into the lower to middle 30s north-
central WI, lower to middle 40s east-central WI. Anticipate an
eventual need for a frost advisory across northern WI. Little
change synoptically speaking going into Saturday with the upper
ridge and surface ridge maintaining their respective positions.
Look for a good amount of sunshine on Saturday with max
temperatures to be in the lower 60s near Lake MI, middle to upper
60s inland.

The upper ridge shifts east into the Upper Midwest Saturday night,
while the surface ridge to extend from western Quebec southwest
through the Great Lakes to the western Gulf of Mexico. Slightly
warmer air to move into WI overnight. thus temperatures should not
drop off as far compared to Friday night. Nevertheless, mostly
clear skies and light winds will drop readings into the upper 30s
to around 40 degrees north, middle to upper 40s across east-
central WI. As the upper ridge edges into western WI on Sunday,
temperatures will continue to slowly moderate. We will still have
a prevailing east-southeast wind, thus temperatures to remain
below normal through Sunday. Under mostly sunny skies, look for
max temperatures to be in the middle 60s near Lake MI, upper 60s
to lower 70s inland.

Quiet weather conditions are forecast to hold through Monday as
the upper ridge moves into the western Great Lakes and the surface
ridge remains over the Great Lakes. We may see a few more clouds,
especially over central WI as the models show some showers/storms
developing Sunday night over the Upper Midwest on the nose of a 50
knot southwest low-level jet. This precipitation will remain well
to our west, but some clouds will push east from the convection
into WI. Max temperatures on Monday will range from the upper 60s
lakeside, middle to upper 70s inland.

A modest shortwave trough is progged to climb the backside of the
upper ridge (located over the Great Lakes) on Monday night and
could bring a chance of showers/thunderstorms into central WI
after midnight. This activity will attempt to push east Tuesday
morning, but the shortwave trough tracks northeast toward Lake
Superior and a weakening low-level jet would likely have any
precipitation in central WI tend to weaken/dissipate before
reaching eastern WI. If the precipitation does diminish and skies
can stay partly cloudy, temperatures should be able to reach the
middle to upper 70s near Lake MI, mainly lower 80s inland although
a few locations could reach the middle 80s.

By the middle of next week, the upper ridge is forecast to be to
our east with a broad southwest flow returning to WI. Gulf
moisture will gradually get pulled north, thus humidity to be on
the increase with dew points surpassing 60 degrees by Wednesday
morning. The main weather feature to watch will be a modest cold
front that models slowly sag southeast into WI. There are timing
issues with regards to the frontal movement (GFS faster than the
ECMWF/CMC) which would impact on when to introduce showers/storms
back into the forecast. For now, prefer to keep Wednesday dry and
go with chance pops Wednesday night into Thursday. Temperatures to
remain above normal for both Wednesday and Thursday with a few
locations approaching 90 degrees, but holding in the middle to
upper 70s lakeside.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1114 PM CDT Thu Jun 11 2020

VFR conditions are expected through the TAF period, but isolated
showers will remain possible across the area during the overnight
hours and into Friday morning as a weak boundary sags south across
the area. Skies will range from mostly clear to mostly cloudy.
Some MVFR fog will be possible if skies can stay mostly clear
overnight. Winds have diminished through the evening hours and
are expected to remain generally under 15 kts through Friday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Kallas
AVIATION.......Bersch
Hazardous weather outlook, Jun 12, 3:00 AM CDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Green Bay WI
300 AM CDT Fri Jun 12 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130800-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
300 AM CDT Fri Jun 12 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

A Frost Advisory is in effect for northcentral Wisconsin tonight.
Low temperatures in the upper 20s to mid 30s are expected. Patchy
frost is possible elsewhere.

Some rivers and streams will continue to rise from recent rainfall.
Minor flooding is possible in some areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Patchy frost is possible over parts of north-central Wisconsin
Saturday night.

Some rivers and streams are expected to remain above bankfull
through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-130800-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
300 AM CDT Fri Jun 12 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability of widespread hazardous weather is low.

RDM/Hykin

Nearby

Frost Advisories in Wisconsin, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.